Originally Posted by Sally43
The information you pointed out regarding Fosamax is quite interesting. Where did you get this information? I just quit taking Fosamax after about 7 months as I seemed to have my hair thin more than normal. I really do not believe all of the positive claims by the pharmaceutical companies and the medical establishment. I do not think anyone really knows.
I don't remember the source of everything I have learned about bisphosphonates but one reference is NEJM 2001 .This study of over three thousand women who had osteoporosis and were given Actonel found no effect on the incidence of hip fracture.
JAMA1998- Fosamax increased the incidence of hip fracture in women with osteopenia or osteoporosis
In one trial on Fosamax for which I don't have the site , 99.5% of those given a placebo did not have a fracture and 99.8% of those who were given Fosamax did not have a fracture , so the effect was negligible and given the tricks and outright fraud committed by drug companies to get their drugs approved , the true picture is probably even worse.
I also read that fosamax can destroy the jaw and cause atrial fibrillation and other side effects.
You might want to check out my posts on the two how to prevent osteoporosis threads